Singulair / Aminophylline side effects

Has anyone else experienced side effects from these drugs?

Ive been on both these tablets for about 3 weeks now and feel awful on them. They have helped me breathe easier but I'm constantly tired, have headaches, can feel my heart pounding and have a sore throat. Not sure which tablet is making me feel worse.

GP says I can stop them in a few days and hopefully just seretide will keep my lungs going. I hope I never have to take them again but I know that's wishful thinking......

9 Replies

  • I've experienced similar from theophilline - sickness, dizzy, headaches, feeling really weak and tired. GP told me to stop them and try again when feeling better. Hope that helps

  • Hi Angel65, Just to let you know, I have these symptoms from aminophylline when the level is to much for my body?! what dose you on!? is there any way it can be reduced and you still having hte benefit from the medication!?


  • Hi Charlie I'm on 2 tabs a day (think its 225mg per tablet?). I'm wondering if I actually need them now. Probably did in hospital when I was in a right state but my chest is clear now.

    GP stopped the steroids a few days ago but didn't want to stop all my meds at the same time so said to carry on with these two for a bit longer.

    I am so ready to stop them!

    Why can't they make pills without these blooming side effects?!!

  • Ah so you couldnt really reduce the amino much lower then!! Well done for actually trying to get off the meds though, but yes not recommended to stop all at once lol

    That would be my dream to take medication with out having the side effects!! The one side effect i can actually cope with is the shakes/tremors...all the others i hate!! I also hate the fact that so many of the meds we need to keep our lungs going or damagind our other body parts!! Completly crazy as well will need meds to help them when were 80 lol

    hope ur side effects vanish soon


  • I had virus type symptoms when I tried Singulair. I stopped them for a day to check they were causing the symptoms and the symptoms disappeared that day.

  • Hi,

    I had side effects to theophyllines before when I took them orally. Hadn't even got to therapeutic levels and had rediculous headaches and constant nosebleed. Was told to stop them because of this and not allowed to try them again but they have now started letting me have IV aminophylline when in hospital as a short term thing but they do try and whip it off ASAP as the side effects are the same and immediate.

    If you are having headaches from the theophylline you have my ebvery sympathy, they are really heaviy and muggy and would actually wake me up.

    Hope it all clears, my side effects stopped about ten to fourteen days after stopping.

  • I have had three trials of theophyline at different times and each time I have had headaches and felt sick and have had to stop the drug.

  • Thanks for your responses.

    I decided to stop the meds, just couldn't take anymore.

    A day after stopping them I felt 'normal' for the first time in ages. I could actually get out of bed and stay awake!

    I did have a migraine initially and now I'm left with a mild headache but it is getting better.

    And good news is my breathing doesn't seem to be any worse without them.

    I will have to think carefully before taking either of these drugs again.

  • Hi,

    I have been on singulair for a few years now and have had no side effects at all. Recently started Theophylline and oh my days do i know i am on these drugs! Headaches, Blackouts, nosebleeds, sickness, dizzyness and to top it off my asthma is no better! I spoke to the doctor about this at my appointment yesterday and because my levels in my blood test were low he increased the dosage from 250mg twice a day to 375mg twice a day..aghhh im trying to sit my uni finals this is not helping! You have my every sympathy but if i were you i would try the singulair again under controlled circumstances and see what happens. Hope this helps x

You may also like...